Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: You guys are the BEST! SLS

Posted by ed_uk2010 on June 11, 2020, at 14:49:27

In reply to You guys are the BEST!, posted by SLS on June 8, 2020, at 20:25:00

Hi Scott,

Very pleased to hear you're feeling better. Your med combo is also looking a great deal slimmer, which pleases me I must say. I am glad you managed to get rid of the antipsychotics.

I'm still rather amazed at the apparent ease with which topiramate is prescribed off-label in the US. We consider it to be heavy on the side effects, but do use it quite a bit for prophylaxis of severe frequent migraine attacks, as well as for epilepsy (often as an add-on for partial seizures). It is not normally used by psychiatrists for any reason.

Metformin is generally safe and well-tolerated... but it can certainly cause an upset stomach and diarrhoea for those who are sensitive to it. A gradual introduction seems to improve its tolerability. The probability of nausea appears decreased by taking it with food. Use of modified-release products reduces the chance of nausea, but not diarrhoea. Of course, you may not be affected by either.

Metformin is not a reliable med for weight loss, in the sense that quite a lot of pts don't respond at all. On the other hand, small loses are common and some people respond really well. It's probably worth a try.

In non-diabetics, blood glucose levels are very minimally affected in most cases. This does not require close monitoring unless other drugs with a risk of hypoglycaemia are being taken alongside it.

Typically, a blood test will be done to assess renal function before starting metformin, unless one has been taken recently (urea, creatinine, electrolyte profile & calculated eGFR). Further blood tests for renal function are done occasionally during treatment. Unless there are risk factors or in the elderly, this would only need to be very occasional. If you become physically unwell during treatment for an unrelated reason esp. bad diarrhoea and vomiting due to a bug, you may wish to suspend the metformin and reintroduce it when you're better.

Hope this helps.

 

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:ed_uk2010 thread:1110567
URL: http://www.dr-bob.org/babble/20200511/msgs/1110650.html